If you have been taking Fosamax and have suffered from a femur (thigh bone) fracture then you should consider consulting an attorney to see if this injury was caused as a result of your doctor’s negligence in failing to properly monitor your condition as well as any complaints of thigh, groin, or hip pain. If you have been taking Fosamax then you should be aware of the fact that Fosamax has been linked to femur (thigh bone) fractures. These fractures often occur without any trauma or other accident, such as while just walking or standing, and are often called low energy fractures. A study in the May/June 2008 issue of the Journal of Orthopedic Trauma linked the drug Fosamax to fractures of the femur. In the September 2010 issue of the Journal of Bone and Mineral Research, it was reported that Food and Drug Administration (FDA) is urging doctors to report any fractures to the FDA MedWatch program and putting pressure on drug companies who manufacture bisphosphonate drugs such as Fosamax, to revise their warning inserts to properly inform patients about the risk of femur fractures. If you have been prescribed Fosamax by your doctor for either osteoporosis or osteopenia your doctor should have made you, the patient, aware of the possible risk of a femur fracture and more importantly your doctor should have been aware of the possible side effects of this dangerous drug and monitored your bones for any possible side effects from this drug. Many patients who eventually suffered fractures had reported and made complaints to their doctors of pain in their thighs, hips, and groin for weeks or even months before their femurs actually fractured; and the doctors unfortunately ignored those complaints until it was too late and the femur fractured. It has been reported that if a patient on Fosamax complains of thigh or groin pain, which may be described as dull or aching, and stops taking Fosamax then the deterioration of the femur will stop and the femur will not fracture because it is the prolonged use of Fosamax which diminishes the structural integrity of the femur making it weak and brittle. A simple x-ray of the thighs would tell your doctor immediately if your femur has been compromised and is deteriorating as a result of your being on Fosamax and if you are at risk for a femur fracture of one or both of your thighs. It is your doctor’s professional obligation to investigate and assess the warning signs of femur fractures and to regularly ask any patient taking Fosamax if they are experiencing thigh, groin, or hip pain. Unfortunately, the way our medical system works it is the responsibility of the doctors and hospitals to report femur fractures caused by Fosamax. In the cases our firm has handled the fractures were not reported to anyone. We believe that these types of Fosamax fractures are therefore incorrectly considered to be much rarer than they actually are. The NYC personal injury lawyers of Jaroslawicz & Jaros, PLLC have filed cases for persons who suffered femur fractures due to taking Fosamax and are now available to review potential claims for Fosamax fractures. The lawyers at Jaroslawicz & Jaros, PLLC will provide a comprehensive free consultation to evaluate anyone who has suffered a sudden, low-trauma or low energy fracture of the femur while taking Fosamax or any other similar bisphosphonate drugs such as:
Our firm has over 40 years of experience and the all the resources necessary to successfully litigate your case. We are among the legal pioneers who developed the concerted action theory that was first utilized against drug manufacturer Eli Lilly Pharmaceuticals, who had manufactured and sold DES, a drug that caused cancer in children decades after their mothers had ingested the drugs while pregnant. Bichler v Eli Lilly 55 N.Y.2d 571, 436 N.E.2d 182, 450 N.Y.S.2d 776 (1982).